Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes headaches and pain in heart when on treatment for BP?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
Hi,
I'm a 36 y/of male recently (1 month back) diagnosed with hypertension after a mild stroke with bleeding in nose. Highest BP recorded was 220/140 before it was brought under control by medics. I have a history of smoking which I have quit for a month now & have made lifestyle changes inclusive of food and exercise. I used to rarely take alcohol ( 1 beer every 3 months).
Post bleeding incident I'm on blood pressure medication Gingko Extract, Approvel & Cardibloc prescribed by a neurologist.
I've also lost weight from 81kgs to 74kgs now.
I've done a full health check up with ECG, ECHO and other blood & urine results all being normal. There was a mild LVP reported in my echo which the cardio dismissed off as due to heart thickening due to prolonged high BP and will normalize itself...My BP with medication now is at 110/65.
I frequently get mild headaches and mild pinching pain in the heart which just comes and goes off during the day. Is there something I need to be worried about or is it normal. I also have a high gastric release which is normal for me but didn't get the above prior to the incident.
Posted Sun, 3 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Shafi Ullah Khan 5 hours later
Brief Answer:
nothing to worry about, all clear, continue the Rx

Detailed Answer:
thank you for asking
your question is all good news. please continue the same good spirited compliance of the medicines and you will be out of woods. please ignore that mild LVP and yes your doctor is pretty much right about it. the pains you get now and then are more likely from stomach and gastric issues. the causes pain. you have already modified diet and lifestyle so soon that issue will resolve too.stop smoking, quit taking alcohol, say bye bye to beverages of all kind, use regular exercise, healthy balanced diet, restricted salt intake and you will be back to normal soon. headaches and chest pains will all resolve. give it some time.rest for a while. all clear other wise.
nut shell , nothing to worry about, take good care of yourself and dont forget to close the discussion please,
May the odds be ever in your favour.
regards XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes headaches and pain in heart when on treatment for BP? 11 hours later
Thanks Dr. for the answer with patience. I missed adding one more thing in my summary. I also started having a mild swelling in my upper neck at the base of skull post incident of high BP. It's been sore/ numb around the area with stiffness & pain when pressed on both sides of the neck in the base of skull. I'm still able to turn both sides but feel the pain when stretched. I've yet to see the doctor for this.
 
 
Answered by Dr. Shafi Ullah Khan 23 hours later
Brief Answer:
most probably it has nothing to do with your hx

Detailed Answer:
Dear XXXX

Thanks for writing back to me :)

Painful swelling in upper neck does not seem to be linked with your previous condition ( at-least the way the you described it) . It can be some simple cellulitis to some tender lymph node swelling. bottom line is it need proper examination by a doctor. If it is lymph node swelling then infection will be top of the list. but it its some skin condition then topical antibiotics with antihistamine will be drug of choice. so its not worrisome in a way that it has some link woth your hypertension episode or something.


Hope it helped

regarads
Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor